Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Enlarged vein in arm, painful. Had liver transplant. Should I be concerned?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Thank you. I have an enlarged vein in my right arm. Painful. I am a Post Op Liver Transplant 13 years out. Should I be concerened?
Posted Thu, 26 Apr 2012 in Blood Disorders
Answered by Dr. Pragnesh Vachharajani 29 minutes later

Thanks for posting your query.

Enlarged and painful vein is suggestive of phlebitis-that is inflammation or infection of vein.

This can happen due to many reasons like
-Some fever
-Recent history of blood collection
-Pressure on arm
These are some of the common reasons. There could be other reasons also.

It is always advisable that you visit your physician and get your self examined for this.You might need some investigations and course of antibiotics as per the your physician`s advise.

In mean time you can take any analgesic you are comfortable with or you have taken in past.This will relieve pain and swelling for some time and reduce discomfort.

Please give rest to the arm and avoid pressure on the part.

I hope this answers your query, I will be glad to reply any follow up query that you have.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor